Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

June 6, 2012Chisago County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 6, 2012, 5:10 PM CDT for Chisago County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2012, 5:10 PM CDT (22:10 UTC)
Expired
Jun 6, 2012, 6:00 PM CDT
In force
50 min
Issued by
NWS Twin Cities, MN

County Chisago County, MN

The radar

The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1355 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WWUS83 KMPX 062210
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 PM CDT WED JUN 6 2012

MNZ053-062300-
CHISAGO-
510 PM CDT WED JUN 6 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHISAGO COUNTY THROUGH
600 PM CDT...

AT 509 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES EAST OF BRANCH. THIS STORM WAS MOVING SOUTH AT
10 MPH.

ONE HALF INCH TO DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4541 9282 4544 9301 4558 9294 4555 9282
TIME...MOT...LOC 2210Z 008DEG 10KT 4553 9288

$$

SPD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:45 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 6, 3:45 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
345 PM CDT WED JUN 6 2012

.DISCUSSION...

A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND
TOMORROW...WITH BETTER CHANCES ON FRIDAY AND AGAIN SUNDAY NIGHT
INTO MONDAY. TEMPERATURES WILL CONTINUE TO RUN ABOVE THE
SEASONAL AVERAGE FOR EARLY JUNE...WITH SATURDAY AND SUNDAY LOOKING
TO TOUCH 90 AT MOST LOCATIONS. COOLER WEATHER WILL FOLLOW FOR NEXT
WEEK AS A COLD FRONT MOVES THROUGH THE REGION.

AFTERNOON UPPER AIR ANALYSIS SHOWED A AMPLIFIED RIDGE ON THE LEE
SIDE OF THE ROCKIES..WITH A POWERFUL JET APPROACHING THE BASE OF A
TROUGH LOCATED OVER THE GREAT BASIN. CLOSER TO HOME...SHOWERS WITH
A FEW LIGHTNING STRIKES CONTINUE TO DEVELOP THIS AFTERNOON ACROSS
THE NORTHEAST WITH A FEW ECHOES STARTING TO SHOW UP ACROSS THE
MINNESOTA RIVER VALLEY. THESE WILL PERSIST TODAY...SO HAVE CONTINUED
THE ISOLATED WORDING FOR BOTH THIS AFTERNOON...AND AGAIN TOMORROW
WITH LITTLE CHANGE EXPECTED IN THE NEAR TERM. ON THURSDAY
NIGHT...A SHORTWAVE THAT IS CURRENTLY CROSSING THE CALIFORNIA
COAST WILL SWING AROUND THE BASE OF THE TROUGH ACROSS THE DAKOTAS
AND HEAD TOWARDS NORTHERN MINNESOTA TOMORROW NIGHT. THIS WILL BE
THE FOCUS FOR A FEW SHOWERS AND THUNDERSTORMS...WITH BETTER
CHANCES ACROSS THE NORTHWEST PART OF THE CWA. ON FRIDAY...THE TAIL
END OF THIS PV ANOMALY WILL MOVE ACROSS THE REGION...AS LOW
LEVEL THETA_E ADVECTION MOVES UP FROM THE SOUTH. FORECAST
SOUNDINGS SHOW AN UNCAPPED ENVIRONMENT BY FRIDAY AFTERNOON WITH
2000-3000 J/KG OF CAPE. WIND PROFILES ARE FAIRLY UNIDIRECTIONAL
WITH ROUGHLY 25 TO 30KTS OF DEEP LAYER SHEAR. THEREFORE NOT RULING
OUT SOME SEVERE WEATHER FRIDAY AFTERNOON...MAINLY DUE TO THE
FAVORABLE THERMODYNAMICS. ON FRIDAY NIGHT WARM AIR ADVECTION WILL
CONTINUE ACROSS THE REGION...AND BY SATURDAY H850 TEMPS WILL BE IN
THE LOW 20S ACROSS THE SOUTHWEST. STILL EXPECTING SURFACE TEMPS
TO REACH 90F FOR BOTH SATURDAY AND SUNDAY. ON SUNDAY AN UPPER
LEVEL LOW WITH 12HR HEIGHT FALLS OF 80 TO 100DM WILL MOVE ACROSS
THE ND/MT BORDER. THE SEVERE WEATHER WILL BE ACROSS THE HIGH
PLAINS...SO NOT EXPECTING ANY DEVELOPMENT ACROSS MINNESOTA AND
WISCONSIN GIVEN THE STRONG CAP THAT IS EXPECTED TO BE OVERHEAD.
THE FORCING NECESSARY TO BREAK THROUGH THIS CAP WILL ARRIVE SUNDAY
NIGHT INTO MONDAY AS A COLD FRONT MOVES THROUGH THE REGION. A FEW
SEVERE STORMS ARE POSSIBLE AS A LINE OF CONVECTION FORMS ALONG THE
BOUNDARY. IN ADDITION...THE 06.12 GFS...ECMWF...AND GEM DEPICT A
SECONDARY SHORTWAVE ROTATING AROUND THE UPPER LOW AND CROSSING THE
DAKOTAS/MN BORDER MONDAY AFTERNOON. THIS MAY BRING ANOTHER ROUND
OF STORMS FOR MONDAY AFTERNOON. THIS TIME THE DYNAMICS WILL
CERTAINLY BE MORE FAVORABLE...BUT THE THERMODYNAMICS MAY BE THE
LIMITING FACTOR. LOOKING AHEAD...ONCE THIS WAVE MOVES
THROUGH...COOLER AND DRIER WEATHER WILL SETTLE IN ACROSS THE
REGION UNDER THE INFLUENCE OF NORTHWEST FLOW AND SURFACE HIGH
PRESSURE.

&&

.AVIATION.../18Z TAF ISSUANCE/

WEAK VORT FROM NWRN ONTARIO JUST ENTERING NERN MN. ISOLATED
SHOWERS AHEAD OF IT AND EVEN ONE OR TWO THUNDERSTORMS. KRNH AND
KEAU WILL BE AT RISK FROM THIS PRECIP AND HAVE INCLUDED SHRA...BUT
LOOKS TO BE TOO ISOLATED AT THIS POINT TO MENTION TSRA. OBVIOUSLY
THIS WILL NEED TO BE WATCHED. OTHERWISE BROKEN CU IN CENTRAL AND
EAST CENTRAL MN SITES...AND JUST SCATTERED IN WESTERN MN. MEANWHILE
ABUNDANT MID/HIGH CLOUDS ORIENTED NNW/SSE WERE EDGING INTO WESTERN
MN AS UPPER RIDGE NARROWS WITH INCOMING TROUGH OUT WEST. SOME HINT
OF SHRA INTO WESTERN MN LATE TONIGHT ASSOCIATED WITH THIS. GUSTY
WINDS IN WC/SW MN THIS AFTERNOON WILL DIMINISH BUT STILL REMAIN AROUND
5 KNOTS OVERNIGHT.

KMSP...SHOWERS THIS AFTERNOON SHOULD STAY NORTH AND EAST OF
KMSP... THOUGH THERE IS A REMOTE CHANCE ONE OF THE SHOWERS COULD
AFFECT KMSP LATER THIS AFTERNOON. OTHERWISE CU TODAY WITH BASES
AROUND 060-070 ARE ANTICIPATED WITH HIGHER LAYER OF MID CLOUDS. SE
WINDS AROUND 10 KNOTS WILL TAPER OFF TO 2-4 KNOTS AROUND SUNSET
02Z...THEN PICK UP AGAIN THURSDAY AFTER 12Z.

OUTLOOK...
.THU NGT-FRI...VFR. CHC -SHRA/-TSRA. WIND SSW 5 TO 10 KNOTS.
.SATURDAY...VFR. WIND S 10 KNOTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JRB/TDK
Hazardous weather outlook, Jun 6, 1:40 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
140 PM CDT WED JUN 6 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071845-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
140 PM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG THE
MISSISSIPPI AND ST CROIX RIVER VALLEYS THIS AFTERNOON AND EVENING.
ANOTHER AREA OF NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
WEST CENTRAL MINNESOTA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
FROM THURSDAY THROUGH EARLY NEXT WEEK. THE BEST CHANCE FOR SEVERE
WEATHER IS THURSDAY NIGHT THROUGH FRIDAY...AND SUNDAY EVENING
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JRB

In the hours before

Special weather statement, Jun 6, 5:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
510 PM CDT WED JUN 6 2012

MNZ053-062300-
CHISAGO-
510 PM CDT WED JUN 6 2012

...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHISAGO COUNTY THROUGH
600 PM CDT...

AT 509 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES EAST OF BRANCH. THIS STORM WAS MOVING SOUTH AT
10 MPH.

ONE HALF INCH TO DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4541 9282 4544 9301 4558 9294 4555 9282
TIME...MOT...LOC 2210Z 008DEG 10KT 4553 9288

SPD

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.